Alert archive / Mississippi / Tornado Warnings in 2013

Tornado Warning 34, NWS Jackson, MS

February 10, 2013Forrest County, Jones County, Mississippi

NWS Jackson, MS issued this tornado warning at Feb 10, 2013, 4:57 PM CST for Forrest County, Jones County, Mississippi. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 10, 2013, 4:57 PM CST (22:57 UTC)
Expired
Feb 10, 2013, 6:00 PM CST
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Emergency
Tornado emergency

Counties Forrest County, MS, Jones County, MS

The radar

The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 10, 5:15 PM CSTTORNADOHattiesburg, MSOAK GROVE HIGH SCHOOL AND BASEBALL FIELDS MAJORLY DAMAGED.
Feb 10, 5:21 PM CSTTORNADO 31 Nw Hattiesburg, MS*** 63 INJ *** SUBSTANTIAL DAMAGE ACROSS THE CITY OF HATTIESBURG. ROUGHLY 300 HOMES AND BUILDINGS DAMAGED WITH DEBRIS BLOCKING NEARLY 100 ROADWAYS. APPROXIMATELY 63 INJURIES TREATED AT FORREST GENERAL HOSPITAL. 82 TOTAL INJ ACROSS LAMAR AND FORREST COUNTIES...
Feb 10, 5:21 PM CSTTORNADO1 Nw Hattiesburg, MSDAMAGE ACROSS THE WESTERN PORTION OF USM CAMPUS...POWER LINES DOWN AND DEBRIS THROWN ABOUT AND BLOCKING RDS.
Feb 10, 5:23 PM CSTTORNADO3 Ne Hattiesburg, MSDAMAGE TO A HARDWARE STORE AND MULTIPLE HOMES IN THE PETAL AREA. POSSIBLE INJURIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 10, 11:10 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
561 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WFUS54 KJAN 102257
TORJAN
MSC035-067-110000-
/O.NEW.KJAN.TO.W.0034.130210T2257Z-130211T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST SUN FEB 10 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  SOUTHEASTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 600 PM CST

* AT 457 PM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 16 MILES  
SOUTHWEST OF RAWLS SPRINGS MOVING NORTHEAST AT 40 MPH. DAMAGE HAS
ALREADY BEEN REPORTED WITH THIS STORM. 

* THE TORNADO WILL BE NEAR...
  HATTIESBURG AND RAWLS SPRINGS BY 515 PM CST...
  PETAL BY 520 PM CST...
  EASTABUCHIE AND SUNRISE BY 525 PM CST...
  MACEDONIA BY 530 PM CST...
  OVETT BY 545 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3127 8935 3135 8935 3135 8945 3140 8945
      3167 8894 3166 8893 3144 8894 3143 8895
      3143 8913 3134 8914 3126 8934
TIME...MOT...LOC 2257Z 245DEG 37KT 3126 8954

$$

DHB
6 follow-up statements
030 
WWUS54 KJAN 102310
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CST SUN FEB 10 2013

MSC035-067-110000-
/O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/
JONES MS-FORREST MS-
510 PM CST SUN FEB 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHERN
FORREST AND SOUTHEASTERN JONES COUNTIES...

...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...

AT 510 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED 7 MILES SOUTHWEST OF RAWLS SPRINGS MOVING
NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  HATTIESBURG AND RAWLS SPRINGS BY 515 PM CST...
  PETAL BY 520 PM CST...
  EASTABUCHIE BY 525 PM CST...
  MACEDONIA BY 530 PM CST...
  OVETT BY 545 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3129 8935 3135 8935 3135 8945 3165 8894
      3165 8893 3144 8894 3143 8895 3143 8913
      3135 8914
TIME...MOT...LOC 2310Z 245DEG 38KT 3132 8940

$$

DHB
873 
WWUS54 KJAN 102318
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CST SUN FEB 10 2013

MSC035-067-110000-
/O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/
JONES MS-FORREST MS-
518 PM CST SUN FEB 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHERN
FORREST AND SOUTHEASTERN JONES COUNTIES...

...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...

AT 518 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR HATTIESBURG MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  PETAL BY 525 PM CST...
  MACEDONIA BY 530 PM CST...
  OVETT BY 545 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

&&

LAT...LON 3129 8935 3135 8935 3159 8894 3144 8894
      3143 8895 3143 8913 3135 8914
TIME...MOT...LOC 2318Z 247DEG 37KT 3133 8931

$$

DHB
732 
WWUS54 KJAN 102325
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST SUN FEB 10 2013

MSC035-067-110000-
/O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/
JONES MS-FORREST MS-
525 PM CST SUN FEB 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
NORTHEASTERN FORREST AND SOUTHEASTERN JONES COUNTIES...

...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...

AT 525 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR PETAL MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  MACEDONIA BY 530 PM CST...
  OVETT BY 545 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

&&

LAT...LON 3143 8913 3137 8914 3131 8930 3136 8932
      3156 8894 3144 8894 3143 8895
TIME...MOT...LOC 2325Z 248DEG 36KT 3136 8924

$$

DHB
466 
WWUS54 KJAN 102333
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CST SUN FEB 10 2013

MSC035-067-110000-
/O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/
JONES MS-FORREST MS-
533 PM CST SUN FEB 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
NORTHEASTERN FORREST AND SOUTHEASTERN JONES COUNTIES...

...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...

AT 532 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR MACEDONIA MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  OVETT BY 545 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

&&

LAT...LON 3143 8913 3137 8914 3135 8919 3140 8922
      3156 8894 3144 8894 3143 8895
TIME...MOT...LOC 2332Z 243DEG 38KT 3140 8916

$$

DHB
464 
WWUS54 KJAN 102341
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CST SUN FEB 10 2013

MSC035-102351-
/O.CAN.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/
FORREST MS-
541 PM CST SUN FEB 10 2013

...THE TORNADO WARNING FOR NORTHEASTERN FORREST COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3143 8912 3153 8894 3144 8894 3143 8895
TIME...MOT...LOC 2341Z 243DEG 34KT 3142 8907

$$

MSC067-110000-
/O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/
JONES MS-
541 PM CST SUN FEB 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN JONES COUNTY...

AT 541 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED OVER EXTREME NORTHWESTERN PERRY COUNTY MOVING
NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3143 8912 3153 8894 3144 8894 3143 8895
TIME...MOT...LOC 2341Z 243DEG 34KT 3142 8907

$$

DHB
436 
WWUS54 KJAN 102348
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CST SUN FEB 10 2013

MSC067-110000-
/O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/
JONES MS-
548 PM CST SUN FEB 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN JONES COUNTY...

AT 548 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED OVER EXTREME NORTH CENTRAL PERRY COUNTY MOVING
NORTHEAST AT 40 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3143 8908 3151 8894 3144 8894 3143 8895
TIME...MOT...LOC 2348Z 243DEG 34KT 3144 8899

$$

DHB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 10, 4:22 PM CST, 35 minutes earlier.

Area forecast discussion, Feb 10, 4:22 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CST SUN FEB 10 2013

.DISCUSSION...TONIGHT THROUGH SATURDAY...ACTIVE DAY ONGOING WITH A
FEW SEVERE THUNDERSTORM WARNINGS AND AN UPTICK IN TORNADO WARNINGS.
THE MOST SEVERE ACTIVITY IS MOSTLY SOUTH OF I-20 WHERE THE BETTER
MOISTURE...INSTABILITY AND HELICITY IS LOCATED. THIS IS ALSO SOUTH
OF THE WARM FRONT WHICH IS ROUGHLY CUTTING ACROSS THE I-59 CORRIDOR
UP THROUGH CENTRAL MISSISSIPPI. STORMS ACROSS THE PINE BELT HAVE
DEVELOPED AND CONTINUE TO MOVE INTO AIR CHARACTERIZED BY 600-800
M2/S2 HELICITY VALUES. MODERATE RAIN WITH EMBEDDED THUNDERSTORMS IS
MOSTLY FOUND NORTH OF I-20. CONDITIONS ARE IMPROVING WEST OF THE MS
RIVER AS THE BULK OF THE RAIN HAS MOVED EAST OF THERE. THE COLD
FRONT IS STILL FURTHER WEST AND JUST TO THE EAST OF SHREVEPORT. THIS
ACTIVITY IS EXPECTED TO CONTINUE TO TRACK TO THE EAST THROUGH THIS
AFTERNOON AND EVENING. MODELS REMAIN CONSISTENT IN SHOWING THAT THE
FRONT WILL STALL AROUND SOUTHERN MISSISSIPPI LATER TONIGHT. THIS
WILL HELP TO KEEP SOME CHANCE FOR SHOWERS THROUGH THE NIGHT ACROSS
THE FAR SOUTHERN PORTIONS OF THE PINE BELT REGION. CURRENT FLASH
FLOOD WATCH EXPIRES AT 00Z FOR SOME LOCATIONS. HAVE GONE AHEAD AND
LOCATED WHERE THE HEAVIEST RAIN IS FALLING NOW AND WILL CONTINUE TO
FALL THROUGH THE EVENING AND POTENTIALLY OVERNIGHT. SOME LOCATIONS
MAY GET TRIMMED THIS EVENING AS HEAVIEST RAIN SHIFTS SOUTH.
LOCATIONS SOUTH OF I-20 FROM ABOUT NATCHEZ TO PORTIONS OF THE I-59
CORRIDOR WILL REMAIN UNDER THE WATCH THROUGH 12Z WITH POTENTIAL FOR
1-2 INCHES ADDITIONAL WITH LOCALLY HIGHER.

THINKING REMAINS SIMILAR AS PREVIOUS FORECASTS IN THAT THE FRONT
WILL REMAIN STALLED ACROSS THE SOUTH THROUGH TUESDAY. A FEW
DISTURBANCES WILL MOVE ALONG THE FRONT BOTH MONDAY AND ESPECIALLY
TUESDAY. THE FIRST DISTURBANCE IS A RATHER SUBTLE SHORTWAVE BUT THIS
SHOULD BRING THE FIRST ROUND OF RAINFALL ESPECIALLY MONDAY AFTERNOON
FOR THE SOUTHERN TWO-THIRDS OF THE REGION. THE FAR NORTHERN DELTA
MAY BE THE DRIEST OF THE ENTIRE CWA FOR THE NEXT FEW DAYS. AN EVEN
STRONGER DISTURBANCE AND ASSOCIATED SFC LOW WILL TRACK ACROSS THE
REGION TUESDAY INTO TUESDAY EVENING...BRINGING THE LAST BOUT OF
RAIN(AND EVEN POTENTIAL FOR SOME THUNDERSTORMS) TO THE REGION. WITH
1.2-1.5 INCH PW VALUES STILL PRESENT ACROSS THE MAINLY I-20 AND
SOUTH...THIS SHOULD EFFICIENTLY DELIVER AN ADDITIONAL 2-4 INCHES OF
RAIN THROUGH TUESDAY NIGHT. THE BEST LOCATION TO SEE MOST OF THIS
HEAVIER RAIN WILL BE ALONG AND SOUTH OF I-20 AND AN EXTENSION TO THE
CURRENT FLASH FLOOD WATCH WILL LIKELY BE NEEDED IN THESE LOCATIONS.
THE SFC LOW WILL MOVE ALONG SOUTH MS AND TRACK UP THROUGH ALABAMA
EARLY WEDNESDAY AS THE UPPER TROUGH MOVES ACROSS WESTERN TN AND
NORTHERN MS. SOME ADDITIONAL SHOWER ACTIVITY WILL BE ASSOCIATED WITH
THIS UPPER TROUGH PASSAGE  BUT AMOUNTS SHOULD BE LIGHT ON WEDNESDAY
MORNING. THIS WILL BE FOLLOWED BY MUCH DRIER AND SLIGHTLY COOLER AIR
WED-THU. A STRONG SHORTWAVE TROUGH IN THE NORTHERN STREAM WILL DIG
SOUTHWARD THU-FRI AND SEND VERY CHILLY AIR INTO THE ARKLAMISS FOR
THE WEEKEND. SOME OF THE COLDEST TEMPERATURES OF THIS WINTER SEASON
ARE EXPECTED. /28/EC/

&&

.AVIATION...MVFR AND IFR CONDITIONS ONGOING TO THIS AFTERNOON AS
LARGE SWATCH OF SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH
THE REGION. THE MAIN AXIS OF RAIN IS NOW ALONG AND SOUTHEAST OF THE
NATCHEZ TRACE AND WILL CONTINUE TO BE IN THIS REGION THROUGH THE
EVENING AND SLOW SHIFT SOUTH. MAIN TAF SITES AFFECTED THROUGH 12Z
FROM SHRA/TSRA WILL BE KMEI/KHBG/KPIB. KJAN AND KGTR WILL BE AFFECTED
THROUGH 02Z. VIS COULD BE REDUCED TO 1/4SM IN +TSRA AND CEILINGS WILL
GO BELOW 1KFT. CLEARING OF RAIN AT KGLH/KGWO BUT CLOUDS CONTINUE TO PLAGUE THE
REGION THROUGH THE NIGHT. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  60  44  55 /  68  81  53  88
MERIDIAN      55  59  44  54 /  96  92  68  90
VICKSBURG     49  60  45  55 /  52  66  45  85
HATTIESBURG   61  62  48  58 /  96  92  85  86
NATCHEZ       51  57  48  58 /  72  83  82  88
GREENVILLE    44  56  43  55 /  12  34  19  84
GREENWOOD     46  57  44  55 /  25  39  23  84

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ054>066-072>074.

     FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR MSZ043>053.

LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ025-026.

AR...NONE.
&&

28/EC
Hazardous weather outlook, Feb 10, 6:17 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING
NATIONAL WEATHER SERVICE JACKSON MS
617 AM CST SUN FEB 10 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-059-060-
111230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-JEFFERSON-
ADAMS-
617 AM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST...WEST...AND CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS AND HEAVY RAINFALL WILL BE LIKELY LATER THIS MORNING
THROUGH THE AFTERNOON HOURS ACROSS WESTERN AND NORTH CENTRAL
PORTIONS OF THE OUTLOOK AREA AS A POTENT WEATHER DISTURBANCE SWINGS
ACROSS THE REGION. THE MOST INTENSE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...TORNADOES AND HAIL. A COUPLE OF
STRONG TORNADOES WILL BE POSSIBLE. IN ADDITION...HIGH RAINFALL RATES
WILL POSE A FLASH FLOODING RISK AND A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR ENTIRE THE REGION. THE SEVERE WEATHER AND HEAVY RAIN RISK
WILL END FROM WEST TO EAST THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COLD FRONT WILL STALL NEAR THE GULF COAST EARLY MONDAY BRINGING
A RISK FOR ADDITIONAL HEAVY RAINFALL THROUGH TUESDAY AS SEVERAL
DISTURBANCES INTERACT WITH THE BOUNDARY. AREAS SOUTH OF I-20 COULD
SEE AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL DURING THIS
TIME...WHICH WILL CONTINUE THE RISK FOR FLASH FLOODING AND EVENTUAL
RIVER FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY.

MSZ054>058-061>066-072>074-111230-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
617 AM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE FROM
LATE THIS MORNING INTO THE AFTERNOON AND EVENING AS A POTENT
WEATHER DISTURBANCE SWINGS ACROSS THE REGION. THE MOST INTENSE
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...TORNADOES
AND HAIL. A COUPLE OF TORNADOES COULD BE STRONG. IN ADDITION...VERY
HEAVY RAIN COULD LEAD TO FLASH FLOODING AND A FLASH FLOOD WATCH IS
IN EFFECT FOR TODAY. IT IS POSSIBLE THE FLASH FLOOD WATCH MAY NEED
TO BE EXTENDED INTO THE EVENING. THE SEVERE WEATHER RISK WILL
GRADUALLY DIMINISH AS THE FRONT PUSHES THROUGH THIS EVENING AND
EARLY MORNING HOURS MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COLD FRONT WILL STALL NEAR THE GULF COAST EARLY MONDAY BRINGING
A RISK FOR ADDITIONAL HEAVY RAINFALL THROUGH TUESDAY AS DISTURBANCES
INTERACT WITH THE BOUNDARY. AREAS SOUTH OF I-20 COULD SEE AN
ADDITIONAL TWO TO FOUR INCHES OF RAINFALL DURING THIS TIME...WHICH
WOULD CONTINUE THE RISK FOR FLASH FLOODING AND EVENTUAL RIVER
FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY AND POSSIBLY INTO NEXT WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/EC

In the hours before

Local storm report, Feb 10, 3:56 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FLASH FLOOD      5 W BRANDON             32.29N 90.08W
02/10/2013                   RANKIN             MS   PUBLIC

            FLOODING AT AUTRY ST AND SKYLANE DR IN PEARL

0255 PM     FLASH FLOOD      5 SW JACKSON            32.26N 90.26W
02/10/2013                   HINDS              MS   PUBLIC

            FLOODING REPORTED ON LONGWOOD DRIVE IN JACKSON

&&

CME
Local storm report, Feb 10, 4:02 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     3 SE ARM                31.48N 89.98W
02/10/2013                   LAWRENCE           MS   EMERGENCY MNGR

            A HOME WAS DAMAGED AND TREES AND POWERLINES WERE DOWNED
            ALONG GW SMITH RD. POSSIBLE TORNADO.

&&

CME
Local storm report, Feb 10, 4:40 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TORNADO          1 WSW PICKWICK          31.13N 89.86W
02/10/2013                   MARION             MS   EMERGENCY MNGR

            *** 3 INJ *** HOMES DAMAGED ALONG MT CARMEL CHURCH RD AND
            REGAN RD. THREE INJURIES REPORTED ALONG REGAN RD.

&&

CME
Local storm report, Feb 10, 4:52 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             ARM                     31.50N 90.02W
02/10/2013  E1.00 INCH       LAWRENCE           MS   EMERGENCY MNGR

&&

CME
Local storm report, Feb 10, 4:53 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TORNADO          3 SE ARM                31.48N 89.98W
02/10/2013                   LAWRENCE           MS   EMERGENCY MNGR

            THREE HOMES DAMAGED ALONG WITH SEVERAL BARNS DAMAGED.
            NUMEROUS TREES AND POWERLINES WERE DOWNED ALONG GW SMITH
            RD.

&&

CME
Local storm report, Feb 10, 4:57 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             ELLISVILLE              31.60N 89.21W
02/10/2013  E0.88 INCH       JONES              MS   AMATEUR RADIO

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:59 AM CSTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more61 hr
Feb 10, 7:54 AM CSTRiver Flood WarningJANNeshoba7 days
Feb 10, 9:52 AM CSTSpecial Weather StatementJANWashington43 min
Feb 10, 10:23 AM CSTSevere Thunderstorm WarningJANIssaquena37 min
Feb 10, 10:41 AM CSTSpecial Weather StatementJANHolmes, Humphreys, Sharkey, Yazoo29 min
Feb 10, 10:53 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo67 min
Feb 10, 11:19 AM CSTFlash Flood WarningJANIssaquena, Warren116 min
Feb 10, 11:35 AM CSTSpecial Weather StatementJANAttala, Hinds, Leake, Madison, Rankin, Scott40 min
Feb 10, 11:40 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Warren50 min
Feb 10, 11:50 AM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Winston40 min
Feb 10, 11:56 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba49 min
Feb 10, 12:13 PM CSTFlash Flood WarningJANHinds, Madison, Rankin, Warren2 hr
Feb 10, 12:14 PM CSTSevere Thunderstorm WarningJANNewton, Scott46 min
Feb 10, 12:34 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren56 min
Feb 10, 1:06 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds54 min
Feb 10, 1:06 PM CSTSevere Thunderstorm WarningJANAdams39 min
Feb 10, 1:10 PM CSTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln50 min
Feb 10, 1:24 PM CSTAreal Flood WarningJANIssaquena, Warren4 hr
Feb 10, 1:31 PM CSTSevere Thunderstorm WarningJANKemper14 min
Feb 10, 1:43 PM CSTSevere Thunderstorm WarningJANRankin, Simpson47 min
Feb 10, 1:52 PM CSTTornado WarningJANLawrence, Lincoln53 min
Feb 10, 1:56 PM CSTSevere Thunderstorm WarningJANAdams, Franklin49 min
Feb 10, 2:03 PM CSTTornado WarningJANCopiah, Franklin, Jefferson, Lawrence, Lincoln57 min
Feb 10, 2:12 PM CSTTornado WarningJANCovington, Jefferson Davis63 min
Feb 10, 2:16 PM CSTFlash Flood WarningJANHinds, Rankin, Scott119 min
Feb 10, 2:22 PM CSTTornado WarningJANForrest, Lamar, Marion53 min
Feb 10, 2:31 PM CSTTornado WarningJANFranklin, Lincoln59 min
Feb 10, 2:35 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson55 min
Feb 10, 2:52 PM CSTTornado WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln, Simpson53 min
Feb 10, 2:59 PM CSTSevere Thunderstorm WarningJANFranklin46 min
Feb 10, 3:04 PM CSTSevere Thunderstorm WarningJANJasper, Jones41 min
Feb 10, 3:08 PM CSTTornado WarningJANLawrence52 min
Feb 10, 3:26 PM CSTFlash Flood WarningJANCopiah, Simpson2 hr
Feb 10, 3:26 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln64 min
Feb 10, 3:42 PM CSTTornado WarningJANJefferson Davis48 min
Feb 10, 3:47 PM CSTTornado WarningJANLincoln58 min
Feb 10, 3:57 PM CSTSevere Thunderstorm WarningJANLawrence, Simpson48 min
Feb 10, 4:11 PM CSTTornado WarningJANMarion64 min
Feb 10, 4:17 PM CSTTornado WarningJANLawrence43 min
Feb 10, 4:22 PM CSTSevere Thunderstorm WarningJANCovington, Jones68 min
Feb 10, 4:28 PM CSTTornado WarningJANCovington, Jones62 min
Feb 10, 4:34 PM CSTFlash Flood WarningJANJefferson Davis, Lawrence, Lincoln116 min
Feb 10, 4:39 PM CSTTornado WarningJANJefferson Davis51 min
Feb 10, 4:42 PM CSTTornado Warning EmergencyJANLamar33 min
Feb 10, 5:01 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln29 min
Feb 10, 5:05 PM CSTTornado WarningJANCovington40 min
Feb 10, 5:09 PM CSTSevere Thunderstorm WarningJANMarion51 min
Feb 10, 5:21 PM CSTSevere Thunderstorm WarningJANJefferson Davis39 min
Feb 10, 5:27 PM CSTSevere Thunderstorm WarningJANMarion48 min
Feb 10, 5:36 PM CSTTornado WarningJANCovington, Jefferson Davis, Lamar, Marion54 min
Feb 10, 5:54 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Jones3 hr

Nearby

Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.